Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 23, 2001, 4:39 PM MST for Curry County, Quay County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2001, 4:39 PM MST (23:39 UTC)
- Expired
- Mar 23, 2001, 5:30 PM MST
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 232340 SVRABQ NMC009-037-240030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 PM MST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 530 PM MST * AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF WHEATLAND TO 10 MILES WEST OF RANCHVALE...OR FROM 26 MILES SOUTHEAST OF TUCUMCARI TO 18 MILES NORTHWEST OF CLOVIS...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER BROADVIEW...RANCHVALE AT 450 PM MST OVER BELLVIEW AT 505 PM MST OVER CLOVIS AT 515 PM MST 6 MILES NORTH OF TEXICO AT 530 PM MST THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. && LAT...LON 3510 10330 3446 10353 3434 10290 3498 10267
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:37 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 23, 2:37 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MST FRI MAR 23 2001 COLD FRONT THRU ARKANSAS VLY IN SE CO ARND 21Z WILL SWEEP SWD DOWN EASTERN PLAINS OF NM TNGT. CONVECTION DRIFTING ESEWD OFF SANGRES AND CENTRAL HIGHLANDS SHOULD SHUT DOWN AFTER FRONT ARRIVES THIS EVENING. SMALL HAIL HAS BEEN OCCURRING WITH STRONGER STORMS BUT SWLY LOW LEVEL WINDS NOT THE BEST ENVIRONMENT FOR SVR STORMS. BEST CHANCE FOR ANY SVR IS ALONG PRE-FRONTAL WINDSHIFT LINE WHERE CONVERGENCE MAXIMIZED. AT THIS TIME THIS FEATURE LIES ACROSS SOUTHERN UNION AND COLFAX COUNTIES. IT SHOULD CONTINUE SOUTH LATE THIS AFTERNOON AND EVENTUALLY BE OVERWHELMED BY FRONT THIS EVENING. UPSLOPE LOW CLOUDS WITH AREAS OF DRIZZLE OR PATCHY LIGHT RAIN LATE TNGT AND SAT MRNG EAST SLOPES CENTRAL MTNS EWD WITH FEW PATCHES OF FREEZING DRZL PSBL HIER TERRAIN(GNLY ABV 6K). 15-20 DEGREES OF COOLING MOST OF ERN NM SAT WITH FEW LIGHT SHWRS PSBL IN AFTN. EXPC EAST CANYON WINDS INTO RIO GRANDE VLY FROM PREDAWN HRS THRU MIDDAY SAT WHICH SHOULD RESULT IN LTL COOLER TEMPS SAT. CONSIDERED KEEPING SLIGHT CHANCE SHWRS EAST OF CONTDVD DUE TO LOW LEVEL MSTR INCREASE BUT FEEL IT WILL BE QUITE SHALLOW. ADDITIONALLY...SOME MID LEVEL WARMING SAT AS UPR RDG REBUILDS SO SHOULD BE STABILIZING. THEREFORE WILL LEAVE SHWRS OUT WEST OF CENTRAL MTNS WITH FAIR WX CU. AREAS WEST OF CONTDVD MOSTLY SUNNY AND A LITTLE WARMER SAT. MRNG LOW CLOUDS EAST SUNDAY... OTHERWISE PARTLY SUNNY AND 10-20 DEGREES WARMER EAST...MOSTLY SUNNY AND A LITTLE WARMER WEST. EXTENDED GUIDANCE(NOTEABLY MRF) QUITE DIFFERENT FROM 24 HOURS AGO. WILL CONCEDE SLIGHT CHANCE FOR MTN SHWRS MON AND TUE AS WEAK SHORTWAVES RIDE EAST ACROSS NM IN WEAK ...ZONAL SRN BRANCH OF DEVELOPING SPLIT FLOW. OTHERWISE STILL WARM AND BREEZY EARLY IN THE WEEK WITH STRONGER SYSTEM LATTER HALF OF THE WEEK BRINGING COOLING AND CHANCE PRECIP IN ADDITION TO LOCALLY WINDY CONDITIONS. MJF ABQ BU 043/066 041/069 044 32000 SAF BA 034/062 030/065 033 32111 TCC CB 041/049 038/065 038 32511 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:29 PM MST | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.